Thromboembolic disorders are a common cause or morbidity and mortality. Heparin is an anticoagulant and has been used for over 50 years for these disorders and has saved millions of patients. Unfortunately, an adverse reaction to Heparin has also ended lives of patients as well. There is an educational need to increase healthcare provider’s awareness of Heparin Induced Thrombocytopenia (HIT) and to rapidly identify and treat this patient population.
Course Publication Date: April 20, 2016
This course is available with NO ADDITIONAL FEE
if you have an active one year unlimited membership
|Author:||Cynthia Thomas EdD, RNC, CDONA
|Delivery Method:||Online Self Study
|Category:||Medical & Surgical Issues
- Review the Types of Heparin Induced Thrombocytopenia.
- Describe Heparin Induced Thrombocytopenia, causes and incidence.
- Discuss risk factors and patient presentation.
- Review a pretest clinical score to predict HIT
- Discuss the various lab tests available to help diagnose HIT.
- List treatments and preventions.